Ask a doctor

What Should I Do to Calm Down my Skin After a Possible Allergic Reaction to a Serum?

I tried a small sample of Murad age spot and pigment lightening gel.The next day, two areas on my chin became reddish/dark brown itchy and irritable.i stopped using it and i thought they were just breakouts that would go away the next day. But its day 2 and its still irritating My skin normally never breaks out and when it does it goes away after a nap. Also a freckle on my cheek suddenly turned into a orangeish small bump/pimple!

Doctor Answers (1)

Allergic reaction

+1

Reactions to skin lightening creams are fairly common.  Obviously, you won't be able to use that serum again.  You can use some over-the-counter hydrocortisone 1% 2 or 3 times a day for a week and it's going to take a week for this to resolve.  In addition, you would be strongly advised to make sure you are using sunscreens during the day otherwise these areas could get even darker.  Good luck with this.


Seattle Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.